Aa
A
A
A
Close
Anxiety Community
23.1k Members
955569 tn?1255493280

Klonopin Withdrawals need help

so i just made the step last week from .5 to .25 as told by my doctor and the past few days i am EXTREMELY irritable, body aches, panic attacks are breaking through, short term memory is completely gone and i just slept about 26hrs, im pissed off 24/7 at nothing, the list goes on. is this normal, how long does this last by biggest concern is my memory seems shot, life feels like a dream,and i keep getting throbbing/pulsating headaches in the side of my head.

i was on 1mg for about 6months after cutting it to .5 i didnt feel to bad, after just cutting from .5 to .25 life is getting horrible, but he assures me this is what i need to do.

im currently taking 40mg of celexa as well and i feel like breaking the bottle over his head cause its not doing sh*t obviously.
5 Responses
1696489 tn?1370825574
Call up your doc today, and tell him what you said here.  He may have some suggestions for you.
480448 tn?1426952138
I agree...give your doctor a call.

Many times these tapers need to be taken ultra slowly to minimize withdrawal symptoms, which is what you describe to a "T".  Understand that some steps down with the dose will be somewhat uncomfortable, it is hard to avoid SOME level of discomfort all together, but certainly taking the taper a little slower won't hurt and will probably make you feel much better.  Express that to your doctor.  Explain to him that you know you may have some rough moments, but the way you're feeling is not tolerable.  Klonopin has a long half life, and cutting your dose in half is probably just a little bit TOO quick.
Avatar universal
Many people say that the last .5 mgs of a Klonopin taper are the hardest.  I definitely agree.  When you get that low you really have to slow the whole process down. If you want to be successful don't rush it.  Some doctors are very unrealistic with their taper expectations.  You are the expert on how you feel.  Make sure your doctor understands the severity of your symptoms.  Really sorry you are going through this but I'm sure you'll hang tough and make it through.
1699033 tn?1514116733
Why do you have to go off the Klonpin?  Were you taking it during the day?  I take 1 mg every night and nothing during the day except my Wellbutrin.  I'm curious to know how one distinguishes a withdrawal from the true anxiety  symptoms that brought us here in the first place?  Perhaps the Klonopin is needed to level everything out?  Anyway, just wondering.  I hope you feel better soon
Avatar universal
I take Celexa, but I need a little Klonopin twice a day too.  I've tried Celexa alone.  It didn't take care of all the symptoms.  I've tried Klonopin alone and it didn't work by itself either.  Sometimes it has to be a combo.
Have an Answer?
Top Anxiety Answerers
Avatar universal
Arlington, VA
370181 tn?1428180348
Arlington, WA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Find out what can trigger a panic attack – and what to do if you have one.
A guide to 10 common phobias.
Take control of tension today.
These simple pick-me-ups squash stress.
Don’t let the winter chill send your smile into deep hibernation. Try these 10 mood-boosting tips to get your happy back
Want to wake up rested and refreshed?